Quetiapine adverse events in older adults in Australia

Najwan El-Saifi, Cindy Jones, Wendy Moyle

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)

Abstract

Aim: To characterise quetiapine reported adverse drug events (ADEs) in older Australians in terms of type, frequency, severity and outcome, and to compare these characteristics with those of younger Australians. Methods: Basic descriptive analyses were used to examine patient characteristics. The characteristics of reported ADEs were compared between older and younger Australians using odds ratios and chi-squared tests. Results: The most frequently reported ADEs in older people were nervous system disorders (23.7%). There were significantly more reports of skin and subcutaneous ADEs and hepatobiliary ADEs for older people than for younger people. More severe ADEs were reported in older people with death more likely to occur in older than in younger people. Conclusion: Significant differences between older and younger people in terms of reported ADEs, severity and mortality were found. There is a need for further prospective studies in older people on quetiapine to confirm the findings of this study.

Original languageEnglish
Pages (from-to)281-284
Number of pages4
JournalAustralasian Journal on Ageing
Volume35
Issue number4
DOIs
Publication statusPublished - 1 Dec 2016
Externally publishedYes

Fingerprint

Drug-Related Side Effects and Adverse Reactions
Quetiapine Fumarate
Nervous System Diseases
Odds Ratio
Prospective Studies
Skin
Mortality

Cite this

El-Saifi, Najwan ; Jones, Cindy ; Moyle, Wendy. / Quetiapine adverse events in older adults in Australia. In: Australasian Journal on Ageing. 2016 ; Vol. 35, No. 4. pp. 281-284.
@article{437ee10e07df4551b0a02a16c15a573c,
title = "Quetiapine adverse events in older adults in Australia",
abstract = "Aim: To characterise quetiapine reported adverse drug events (ADEs) in older Australians in terms of type, frequency, severity and outcome, and to compare these characteristics with those of younger Australians. Methods: Basic descriptive analyses were used to examine patient characteristics. The characteristics of reported ADEs were compared between older and younger Australians using odds ratios and chi-squared tests. Results: The most frequently reported ADEs in older people were nervous system disorders (23.7{\%}). There were significantly more reports of skin and subcutaneous ADEs and hepatobiliary ADEs for older people than for younger people. More severe ADEs were reported in older people with death more likely to occur in older than in younger people. Conclusion: Significant differences between older and younger people in terms of reported ADEs, severity and mortality were found. There is a need for further prospective studies in older people on quetiapine to confirm the findings of this study.",
author = "Najwan El-Saifi and Cindy Jones and Wendy Moyle",
year = "2016",
month = "12",
day = "1",
doi = "10.1111/ajag.12347",
language = "English",
volume = "35",
pages = "281--284",
journal = "Australian journal on ageing",
issn = "1440-6381",
publisher = "Wiley-Blackwell",
number = "4",

}

Quetiapine adverse events in older adults in Australia. / El-Saifi, Najwan; Jones, Cindy; Moyle, Wendy.

In: Australasian Journal on Ageing, Vol. 35, No. 4, 01.12.2016, p. 281-284.

Research output: Contribution to journalArticleResearchpeer-review

TY - JOUR

T1 - Quetiapine adverse events in older adults in Australia

AU - El-Saifi, Najwan

AU - Jones, Cindy

AU - Moyle, Wendy

PY - 2016/12/1

Y1 - 2016/12/1

N2 - Aim: To characterise quetiapine reported adverse drug events (ADEs) in older Australians in terms of type, frequency, severity and outcome, and to compare these characteristics with those of younger Australians. Methods: Basic descriptive analyses were used to examine patient characteristics. The characteristics of reported ADEs were compared between older and younger Australians using odds ratios and chi-squared tests. Results: The most frequently reported ADEs in older people were nervous system disorders (23.7%). There were significantly more reports of skin and subcutaneous ADEs and hepatobiliary ADEs for older people than for younger people. More severe ADEs were reported in older people with death more likely to occur in older than in younger people. Conclusion: Significant differences between older and younger people in terms of reported ADEs, severity and mortality were found. There is a need for further prospective studies in older people on quetiapine to confirm the findings of this study.

AB - Aim: To characterise quetiapine reported adverse drug events (ADEs) in older Australians in terms of type, frequency, severity and outcome, and to compare these characteristics with those of younger Australians. Methods: Basic descriptive analyses were used to examine patient characteristics. The characteristics of reported ADEs were compared between older and younger Australians using odds ratios and chi-squared tests. Results: The most frequently reported ADEs in older people were nervous system disorders (23.7%). There were significantly more reports of skin and subcutaneous ADEs and hepatobiliary ADEs for older people than for younger people. More severe ADEs were reported in older people with death more likely to occur in older than in younger people. Conclusion: Significant differences between older and younger people in terms of reported ADEs, severity and mortality were found. There is a need for further prospective studies in older people on quetiapine to confirm the findings of this study.

UR - http://www.scopus.com/inward/record.url?scp=84979247298&partnerID=8YFLogxK

U2 - 10.1111/ajag.12347

DO - 10.1111/ajag.12347

M3 - Article

VL - 35

SP - 281

EP - 284

JO - Australian journal on ageing

JF - Australian journal on ageing

SN - 1440-6381

IS - 4

ER -